Alert archive / Georgia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 50, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Apr 22, 2011, 5:30 PM EDT for Jasper County, South Carolina; Chatham County, Effingham County, Georgia. It was in force for 60 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 22, 2011, 5:30 PM EDT (21:30 UTC)
- Expired
- Apr 22, 2011, 6:30 PM EDT
- In force
- 60 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Chatham County, GA, Effingham County, GA, Jasper County, SC
The radar
The Charleston,SC radar (KCLX), 53 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 22, 5:31 PM EDT | HAIL 0.88 | 2 Se Marlow, GA | THE PUBLIC REPORTED DIME TO NICKEL SIZE HAIL. |
| Apr 22, 5:31 PM EDT | HAIL 1 | 2 E Marlow, GA | QUARTER SIZE HAIL WAS REPORTED ON COURTHOUSE ROAD NEAR MIDLAND ROAD. |
| Apr 22, 6:00 PM EDT | HAIL 0.5 | 4 Ene Eden, GA | BUTTER BEAN SIZED HAIL IN GUYTON |
| Apr 22, 6:05 PM EDT | HAIL 1 | 4 E Eden, GA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.5 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 211 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 473 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 242 m²/s²
- 0-3 km storm-relative helicity
- 303 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
712
WUUS52 KCHS 222130
SVRCHS
GAC051-103-SCC053-222230-
/O.NEW.KCHS.SV.W.0050.110422T2130Z-110422T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
530 PM EDT FRI APR 22 2011
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CHATHAM COUNTY IN SOUTHEAST GEORGIA...
SOUTHERN EFFINGHAM COUNTY IN SOUTHEAST GEORGIA...
SOUTH CENTRAL JASPER COUNTY IN SOUTHERN SOUTH CAROLINA...
* UNTIL 630 PM EDT
* AT 527 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM...NEAR MARLOW...MOVING SOUTHEAST AT 15 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
* SOME LOCATIONS IN THE WARNING INCLUDE...
MARLOW...EDEN...MELDRIM...PURYSBURGH...BLOOMINGDALE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.
&&
LAT...LON 3231 8105 3217 8102 3200 8118 3208 8138
3226 8143 3228 8141
TIME...MOT...LOC 2130Z 315DEG 15KT 3224 8134
$$4 follow-up statements
971
WWUS52 KCHS 222151
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
551 PM EDT FRI APR 22 2011
GAC051-103-SCC053-222230-
/O.CON.KCHS.SV.W.0050.000000T0000Z-110422T2230Z/
EFFINGHAM GA-JASPER SC-CHATHAM GA-
551 PM EDT FRI APR 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR NORTHWESTERN CHATHAM...SOUTH CENTRAL JASPER AND SOUTHEASTERN
EFFINGHAM COUNTIES...
AT 550 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR FAULKVILLE...OR ABOUT 10 MILES
NORTH OF I-16/I-95 INTERCHANGE...MOVING SOUTHEAST AT 20 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BLOOMINGDALE...EDEN...GARDEN CITY...I-16/I-95 INTERCHANGE...
MEINHARD...MELDRIM...MONTEITH...POOLER...PORT WENTWORTH AND SAVANNAH
AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3224 8138 3227 8137 3230 8114 3227 8108
3217 8102 3200 8118 3208 8138 3214 8140
3218 8141
TIME...MOT...LOC 2151Z 322DEG 17KT 3219 8130
$$744
WWUS52 KCHS 222200
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
600 PM EDT FRI APR 22 2011
SCC053-222209-
/O.CAN.KCHS.SV.W.0050.000000T0000Z-110422T2230Z/
JASPER SC-
600 PM EDT FRI APR 22 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL JASPER COUNTY
HAS BEEN CANCELLED...
LAT...LON 3218 8141 3224 8138 3227 8137 3226 8117
3221 8115 3218 8114 3207 8111 3200 8118
3208 8138
TIME...MOT...LOC 2159Z 322DEG 17KT 3216 8127
$$
GAC051-103-222230-
/O.CON.KCHS.SV.W.0050.000000T0000Z-110422T2230Z/
EFFINGHAM GA-CHATHAM GA-
600 PM EDT FRI APR 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR NORTHWESTERN CHATHAM AND SOUTHEASTERN EFFINGHAM COUNTIES...
AT 558 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR FAULKVILLE...OR ABOUT 7 MILES
NORTH OF I-16/I-95 INTERCHANGE...MOVING SOUTHEAST AT 20 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAIL UP TO BUTTERBEAN SIZE WAS JUST REPORTED IN SOUTHERN EFFINGHAM
COUNTY. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY
AWAY FROM WINDOWS.
&&
LAT...LON 3218 8141 3224 8138 3227 8137 3226 8117
3221 8115 3218 8114 3207 8111 3200 8118
3208 8138
TIME...MOT...LOC 2159Z 322DEG 17KT 3216 8127
$$206
WWUS52 KCHS 222211
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
611 PM EDT FRI APR 22 2011
GAC051-103-222230-
/O.CON.KCHS.SV.W.0050.000000T0000Z-110422T2230Z/
EFFINGHAM GA-CHATHAM GA-
611 PM EDT FRI APR 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR NORTHWESTERN CHATHAM AND SOUTH CENTRAL EFFINGHAM COUNTIES...
AT 610 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR BLOOMINGDALE...OR ABOUT OVER I-16/I-95
INTERCHANGE...MOVING SOUTHEAST AT 20 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BLOOMINGDALE...GARDEN CITY...I-16/I-95 INTERCHANGE...MEINHARD...
MONTEITH...POOLER...PORT WENTWORTH AND SAVANNAH AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAIL UP TO 1 INCH IN DIAMETER HAS BEEN REPORTED JUST NORTH OF
BLOOMINGDALE. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND
STAY AWAY FROM WINDOWS.
&&
LAT...LON 3217 8137 3222 8133 3224 8130 3224 8120
3221 8117 3218 8114 3207 8111 3200 8118
3208 8138
TIME...MOT...LOC 2211Z 322DEG 17KT 3214 8128
$$350
WWUS52 KCHS 222221
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
621 PM EDT FRI APR 22 2011
GAC051-103-222231-
/O.EXP.KCHS.SV.W.0050.000000T0000Z-110422T2230Z/
EFFINGHAM GA-CHATHAM GA-
621 PM EDT FRI APR 22 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CHATHAM AND SOUTH
CENTRAL EFFINGHAM COUNTIES WILL EXPIRE AT 630 PM EDT...
AT 619 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.
ALTHOUGH THE SEVERE THUNDERSTORM WARNING IS NO LONGER IN EFFECT...
THUNDERSTORMS ARE STILL CAPABLE OF PRODUCING GUSTY WINDS...SMALL
HAIL...FREQUENT LIGHTNING AND HEAVY RAINFALL. THE SAFEST COURSE OF
ACTION IS TO REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.
LAT...LON 3217 8137 3222 8133 3224 8130 3224 8120
3221 8117 3218 8114 3207 8111 3200 8118
3208 8138
TIME...MOT...LOC 2221Z 322DEG 16KT 3214 8126
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 4:05 PM EDT, 1 hour 25 minutes earlier.
Area forecast discussion, Apr 22, 4:05 PM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 405 PM EDT FRI APR 22 2011 .SYNOPSIS... A LINGERING FRONT AND AN INLAND WEDGE OF HIGH PRESSURE WILL GRADUALLY DISSIPATE TONIGHT. ATLANTIC HIGH PRESSURE WILL PREVAIL SATURDAY THROUGH MIDWEEK. A COLD FRONT WILL MOVE THROUGH THE REGION WEDNESDAY NIGHT OR THURSDAY. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... SATELLITE TRENDS SUGGEST THAT THE INLAND WEDGE OF HIGH PRESSURE...INDICATED BY THE SWATH OF LOW CLOUDS ACROSS THE CAROLINAS AND NORTHERN GEORGIA...IS SLOWLY ERODING TO THE NORTH BY MID AFTERNOON. THE LINGERING BOUNDARY TO THE SOUTH WILL BE LIFTING NORTH AS A WARM FRONTAL FEATURE ACCORDINGLY. SHOWERS AND THUNDERSTORMS ACROSS MAINLY THE CHARLESTON TRI COUNTY AREA PERSIST WITHIN THE DEEP MOISTURE OF THE ERODING WEDGE...WHILE ISOLATED THUNDERSTORMS HAVE INITIATED SOUTH OF THE BOUNDARY WITHIN WARMER AND MORE UNSTABLE AIR. WILL FOLLOW PRECIPITATION EVOLUTION INDICATED IN BOTH THE 12Z AND 18Z NAM SOLUTIONS...WHICH SHOW PRECIPITATION LIFTING NORTH DURING THE EVENING HOURS FOLLOWING THE DEPARTING DEEP MOISTURE OF THE INLAND WEDGE. SURFACE HIGH PRESSURE WILL SET UP OVER THE ATLANTIC TONIGHT...WHILE UPPER LEVEL RIDGING REBUILDS FROM THE SOUTH. THIS PATTERN CHANGE FURTHER SUGGESTS REDUCED SHOWER/THUNDERSTORM POTENTIAL TONIGHT...AND WILL THUS STEADILY DECREASE POPS FROM SOUTH TO NORTH THIS EVENING TO RAIN-FREE CONDITIONS AFTER MIDNIGHT. LINGERING CLOUD COVER AND A MORE SOLID SOUTHERLY FLOW WILL MAINTAIN MILD OVERNIGHT CONDITIONS. EXPECT LOW TEMPERATURES TO RANGE FROM THE LOWER TO MID 60S. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/... SATURDAY...RIDGING AND SUBSIDENCE WILL PREVAIL AT THE SURFACE AND ALOFT. CANNOT RULE OUT AN ISOLATED SHOWERS/THUNDERSTORM OR TWO ALONG THE INLAND PROGRESSING SEA BREEZE. HOWEVER...MODEL SOUNDINGS APPEAR SUFFICIENTLY DRY/CAPPED TO PREVENT MEASURABLE RAINFALL AT MOST/ALL LOCATIONS. OTHERWISE...UNDER MOSTLY SUNNY SKIES TEMPERATURES IN THE MID/UPPER 80S WILL BE COMMON AWAY FROM THE IMMEDIATE COAST. SATURDAY NIGHT...MAINLY CLEAR SKIES...LOW LEVEL MOISTURE AND DECOUPLING/LIGHT SURFACE WINDS SHOULD SUPPORT PATCHY FOG OVERNIGHT. OTHERWISE...EXPECT ANOTHER UNSEASONABLE WARM NIGHT...FEATURING LOWS IN THE LOWER TO MID 60S INLAND AND CLOSE TO 70F ON THE BEACHES. SUNDAY THROUGH MONDAY...EXPECT LITTLE CHANGE FROM THE SATURDAY REGIME. UNDER DEEP LAYER HIGH PRESSURE...ABOVE NORMAL TEMPERATURES WILL PREVAIL...AND POPS WILL REMAIN VERY LOW MAINLY ALONG THE SEA BREEZE DURING THE AFTERNOON/EARLY EVENING. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... THE UPPER RIDGE WILL WEAKEN TUESDAY AND DEEPER MOISTURE WILL SPREAD INTO THE REGION FROM THE S/SE. THUS...THE PROSPECT FOR SHOWERS/THUNDERSTORMS WILL INCREASE TO SOME DEGREE...ESPECIALLY DURING THE AFTERNOON/EVENING...AND HIGH TEMPERATURES COULD END UP A FEW DEGREES COOLER BUT STILL IN THE LOWER/MID 80S AWAY FROM THE COAST. MEANWHILE...A POTENT LOW PRESSURE SYSTEM SPAWNING OFF THE SOUTHERN ROCKIES WILL SHIFT RAPIDLY NE FROM THE SOUTHERN PLAINS TUE-WED TO THE GREAT LAKES BY THU. IN CONJUNCTION WILL BE A RAPIDLY DEEPENING UPPER LEVEL LONGWAVE TROUGH THAT WILL ROTATE THROUGH THE MISSISSIPPI RIVER VALLEY WED AND CROSS THE APPALACHIANS THU. GULF MOISTURE WILL POOL AHEAD OF THE FRONT...SUPPORTING MORE ORGANIZED PRECIPITATION DEVELOPMENT FOR WED NIGHT INTO THU. THERE ARE STILL PLENTY OF TIMING ISSUES AMONG THE MODELS BUT HAVE INCREASED POPS INTO THE LOW-MID CHC RANGE FOR THIS SCENARIO. THE FRONT LOOKS TO MOVES THROUGH THU LEADING TO DRIER CONDITIONS BEYOND. TEMPS WILL CONTINUE TO RUN WARMER THAN NORMAL AHEAD OF THE FRONT...REACHING THE MID 80S...THEN HAVE SHOWN A SLIGHT COOL DOWN THU WITH THE POTENTIAL FROPA. WILL ALSO NEED TO SEE HOW WELL MID-UPPER LEVEL JETTING AND INSTABILITY COMBINE WITH THIS SYSTEM AS SOME MODELS TO TRY TO ADVERTISE STRONG TSTM ORGANIZATION. WILL NEED A FEW MORE MODEL RUNS TO EVALUATE THIS POTENTIAL. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... KCHS...THE KCHS TERMINAL REMAINS EMBEDDED IN THE DEEP MOISTURE OF THE INLAND HIGH PRESSURE WEDGE THIS AFTERNOON. EXPECT MVFR CONDITIONS AND SCATTERED SHOWERS/THUNDERSTORMS TO CONTINUE TO IMPACT THE AREA FOR A FEW MORE HOURS...UNTIL THE MAIN SWATH OF CONVECTION LIFTS NORTH LATER TODAY. ALTHOUGH THERE COULD BE A BRIEF PERIOD WHERE MVFR CEILINGS LIFT OR SCATTER...LINGERING LOW LEVEL MOISTURE INTO THE EVENING AND OVERNIGHT HOURS WILL ALLOW LOW CEILINGS TO RETURN AND MVFR VISIBILITIES TO POTENTIALLY DEVELOP. DRIER AIR WILL SHIFT INTO THE REGION ON SATURDAY AS THE WEDGE LIFTS OUT OF THE REGION AND HIGH PRESSURE BUILDS ALOFT. EXPECT VFR CONDITIONS TO PREVAIL FOR SATURDAY AS A RESULT. KSAV...A LINGERING FRONT MARKING THE SOUTHERN EXTENT ON AN INLAND WEDGE OF HIGH PRESSURE WILL GRADUALLY LIFT NORTH TOWARD THE EVENING HOURS. AS A RESULT...THE KSAV TERMINAL HAS REMAINED OUTSIDE OF THE LOW CLOUD SHIELD AND SCATTERED SHOWERS TO THE NORTH. THERE IS SOME DISAGREEMENT IN THE MODELS CONCERNING RAIN POTENTIAL FOR SOUTHEAST GEORGIA LATER THIS AFTERNOON...AND PREFER TO ONLY MENTION CB AT KSAV UNTIL CONVECTIVE TRENDS SOUTH OF THE FRONT BECOME MORE APPARENT. SOME GUIDANCE SUGGEST KSAV WILL HAVE LESS MVFR IMPACTS TONIGHT THAN AREAS TO THE NORTH...LIKELY DUE TO LESS RAINFALL AND OVERALL MOISTURE AT THE TERMINAL TODAY. AT THIS POINT...PREFER TO INDICATE MVFR CONDITIONS DEVELOPING FOR A FEW HOURS NEAR DAYBREAK SATURDAY. OTHERWISE...EXPECT VFR CONDITIONS TO PREVAIL ON SATURDAY AS DRIER AIR SHIFTS INTO THE REGION. EXTENDED AVIATION OUTLOOK...MVFR OR LOWER CONDITIONS ARE LIKELY AROUND DAYBREAK IN LOW STRATUS/FOG EACH MORNING SUNDAY THROUGH TUESDAY. OTHERWISE VFR WEATHER WILL PREVAIL. && .MARINE... AN INLAND HIGH PRESSURE WEDGE WILL SLOWLY ERODE NORTHWARD TONIGHT...WHILE A LINGERING BOUNDARY ALSO LIFTS NORTH BEFORE DISSIPATING. SOUTHEAST WINDS OVER THE MARINE ZONES THIS AFTERNOON WILL STEADILY VEER MORE TO THE SOUTH BY DAYBREAK SATURDAY...AS SURFACE HIGH PRESSURE TO THE NORTH SETS UP OVER THE ATLANTIC WATERS. WIND SPEEDS WILL REMAIN AT 10 TO 15 KT...WITH SEAS A COMBINATION OF WIND WAVES AND SWELLS AT 5 FT OR LESS. CONDITIONS WILL REMAIN BELOW SMALL CRAFT ADVISORY THRESHOLDS THIS THE WEEKEND AND EARLY NEXT WEEK. CIRCULATION AROUND BERMUDA HIGH PRESSURE WILL MAINTAIN SYNOPTIC S TO SE WINDS THROUGH THE PERIOD...ENHANCED BY THE SEA BREEZE CIRCULATION EACH AFTERNOON/EARLY EVENING SATURDAY THROUGH TUESDAY. SEAS WILL RANGE FROM 2-4 FT WITHIN NEARSHORE WATERS TO 4-5 FT BEYOND 20 NM...DOMINATED BY AN 8-10 SECOND PERIOD SWELL. MEANWHILE...THE SREF MODEL CONTINUES TO INDICATE A CHANCE OF MARINE FOG THIS WEEKEND. HOWEVER...GIVEN THAT WATER TEMPS ARE 70F OR HIGHER WE FEEL THAT THIS MAY BE OVERDONE AND WE WILL INDICATE MARINE FOG WITHIN ANY FORECASTS. HOWEVER... RADIATION FOG COULD IMPACT CHARLESTON HARBOR DURING THE LATE NIGHT/EARLY MORNING HOURS SATURDAY-SUNDAY...AND PERHAPS MONDAY-TUESDAY AS WELL. AHEAD OF AN APPROACHING COLD FRONT...A TIGHTENING SURFACE PRESSURE GRADIENT COULD SUPPORT SMALL CRAFT ADVISORY WINDS/SEAS ACROSS PARTS OF OR ALL OF THE COASTAL WATERS. RIP CURRENTS...THE COMBINATION OF MODERATE ONSHORE FLOW AND SMALL SWELLS WILL RESULT IN A MARGINAL MODERATE RISK OF RIP CURRENTS THROUGH SATURDAY. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. &&
Hazardous weather outlook, Apr 22, 3:40 PM EDT, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 340 PM EDT FRI APR 22 2011 GAZ117-119-139-141-SCZ048>051-231100- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 340 PM EDT FRI APR 22 2011 ...MODERATE RISK FOR RIP CURRENTS THROUGH 8 PM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ330-350-352-354-374-GAZ087-088-099>101-114>116-118-137-138-140- SCZ040-042>045-047-052-231100- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-TIDAL BERKELEY- 340 PM EDT FRI APR 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 22, 3:45 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 345 PM EDT FRI APR 22 2011 GAZ101-SCZ047-222015- EFFINGHAM-INLAND JASPER- 345 PM EDT FRI APR 22 2011 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM AND JASPER COUNTIES THROUGH 415 PM EDT... AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...NEAR TARBORO...MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... SWITZERLAND...TARBORO AND TILLMAN... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 MPH... DIME SIZE HAIL... PRECAUTIONARY/PREPAREDNESS ACTIONS... HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST WEATHER INFORMATION. && LAT...LON 3246 8095 3231 8111 3247 8123 3256 8113 TIME...MOT...LOC 1944Z 315DEG 15KT 3248 8115
Special weather statement, Apr 22, 4:12 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 412 PM EDT FRI APR 22 2011 GAZ101-SCZ047-048-051-222045- BEAUFORT-COASTAL JASPER-EFFINGHAM-INLAND JASPER- 412 PM EDT FRI APR 22 2011 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM...BEAUFORT AND JASPER COUNTIES THROUGH 445 PM EDT... AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...NEAR DEERFIELD...MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... JASPER...LEMON ISLAND...SUN CITY AND SWITZERLAND... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... PENNY SIZE HAIL... PRECAUTIONARY/PREPAREDNESS ACTIONS... HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST WEATHER INFORMATION. && LAT...LON 3237 8079 3223 8101 3240 8120 3249 8104 TIME...MOT...LOC 2012Z 315DEG 15KT 3240 8106
Special weather statement, Apr 22, 4:17 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 417 PM EDT FRI APR 22 2011 GAZ100-101-222045- BULLOCH-EFFINGHAM- 417 PM EDT FRI APR 22 2011 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH AND EFFINGHAM COUNTIES THROUGH 445 PM EDT... AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...NEAR BROOKLET...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... BROOKLET...GEORGIA SOUTHERN...LEEFIELD...STATESBORO AND STILSON... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... PENNY SIZE HAIL... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD. SEEK AN ALTERNATE ROUTE. && LAT...LON 3247 8148 3226 8150 3235 8184 3247 8181 TIME...MOT...LOC 2018Z 279DEG 15KT 3237 8166
Local storm report, Apr 22, 4:31 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
431 PM EDT FRI APR 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM MARINE TSTM WIND 2 ENE JAMES ISLAND 32.75N 79.90W
04/21/2011 M48 MPH CHARLESTON SC OFFICIAL NWS OBS
FT JOHNSON NERRS HAD 30 MPH SUSTAINED WIND WITH 48 MPH
PEAK GUST.
&&
EVENT NUMBER CHS1100357
JRLSpecial weather statement, Apr 22, 4:37 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 437 PM EDT FRI APR 22 2011 SCZ047-048-051-222100- BEAUFORT-COASTAL JASPER-INLAND JASPER- 437 PM EDT FRI APR 22 2011 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BEAUFORT AND JASPER COUNTIES THROUGH 500 PM EDT... AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...NEAR OKATIE...MOVING SOUTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... JASPER...SUN CITY AND SWITZERLAND... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... PENNY SIZE HAIL... PRECAUTIONARY/PREPAREDNESS ACTIONS... HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST WEATHER INFORMATION. && LAT...LON 3237 8083 3221 8100 3238 8114 3244 8102 TIME...MOT...LOC 2037Z 306DEG 8KT 3237 8103
Special weather statement, Apr 22, 4:50 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
450 PM EDT FRI APR 22 2011
GAZ088-100-101-SCZ042-222115-
BULLOCH-EFFINGHAM-HAMPTON-SCREVEN-
450 PM EDT FRI APR 22 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...BULLOCH...
EFFINGHAM AND HAMPTON COUNTIES THROUGH 515 PM EDT...
AT 449 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR GRIFFIN LAKE...MOVING EAST AT 20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
EGYPT...GUYTON...KILDARE...NEWINGTON...OLIVER...SHAWNEE...SPRINGFIELD
AND STILSON...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.
&&
LAT...LON 3263 8128 3231 8126 3229 8158 3249 8155
3259 8160
TIME...MOT...LOC 2050Z 264DEG 18KT 3238 8149The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 8:28 PM EDT | Special Weather Statement | CHS | Jasper | 32 min |
| Apr 21, 8:34 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Hampton, Jasper | 56 min |
| Apr 22, 3:06 PM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston, Dorchester | 105 min |
| Apr 22, 3:45 PM EDT | Special Weather Statement | CHS | Jasper | 30 min |
| Apr 22, 4:12 PM EDT | Special Weather Statement | CHS | Jasper | 33 min |
| Apr 22, 4:37 PM EDT | Special Weather Statement | CHS | Jasper | 23 min |
| Apr 22, 5:00 PM EDT | Severe Thunderstorm Warning | CHS | Jasper | 45 min |
| Apr 22, 6:13 PM EDT | Special Weather Statement | CHS | Jasper | 32 min |
| Apr 21, 8:22 PM EDT | Special Marine Warning | CHS | 53 min | |
| Apr 22, 12:28 AM EDT | Small Craft Advisory | CHS | 6 hr | |
| Apr 22, 1:04 PM EDT | Special Marine Warning | CHS | 116 min | |
| Apr 22, 4:17 PM EDT | Special Weather Statement | CHS | Bulloch | 28 min |
| Apr 22, 4:50 PM EDT | Special Weather Statement | CHS | Effingham | 25 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2011Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.